MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161407
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to aneurysm enlargement and surgical cut down, bypass or conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm repair utilizing gore® excluder® aaa endoprosthesis (stent graft trunk ipsilateral leg c3, stent graft contralateral leg, and stent graft iliac extender).A week before presenting to emergency room (date unknown), the patient presented for left flank pain.Patient had ct scan at the time which demonstrated a large type 1a endoleak (growth size unknown).Patient was schedule to see the physician the same day and be scheduled for urgent open aneurysm repair but patient never arrived for the clinic visit.On (b)(6) 2023, the patient presented to emergency room (er) for a urgent follow-up and admission after recurrent chest pain for the last 3 days radiating down the left arm.Patient was on aspirin and nitroglycerin and has tenderness over the palpable aneurysm sac and potential asymptomatic aneurysm.Its been persistent but not worsening over the past 2 weeks and an open repair will be needed to treat the type 1a endoleak of aortic graft and along with cardiac work-up done in er for chest pain and surgery planned within 1-2 days.On (b)(6) 2023, the patient underwent a planned open abdominal aortic aneurysm repair via transabdominal approach with bifurcated dacron graft and also had a coronary artery bypass graft surgery (cabg) at the same time.During the procedure, an explant of prior implanted gore® excluder® aaa endoprosthesis devices was done that had presented with persistent type 1a endoleak on the trunk ipsilateral as the main body had slid down into the aneurysm sac (size unknown) that could not be fixed with additional stent grafts as the aorta was too big for aortic extender graft.The patient tolerated the procedure well and without complication.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6, h7 and h10/h11.Upon further review of the file has determined this event to be non-reportable, as the open repair performed on (b)(6) 2023 was performed to treat a condition that was not related to the function or performance of this device.Therefore, the initial medwatch and any supplemental report submitted under manufacturer report number 3013164176-2023-01769 will be voided.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17409752
Report Number3013164176-2023-01769
Device Sequence Number7090524
Product Code MIH
UDI-Device Identifier00733132618767
UDI-Public00733132618767
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberPLL161407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight83 KG